Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 30, 2000, 6:01 PM CDT for Bledsoe County, Meigs County, Rhea County, Tennessee. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2000, 6:01 PM CDT (23:01 UTC)
- Expired
- Jul 30, 2000, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Bledsoe County, TN, Meigs County, TN, Rhea County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:15 PM CDT | Thunderstorm Wind | Central Portion, TN | |
| Jul 30, 6:15 PM CDT | Thunderstorm Wind | Dayton, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 302301
SVRMRX
TNC007-121-143-302330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
701 PM EDT SUN JUL 30 2000
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EASTERN TENNESSEE
MEIGS COUNTY IN EASTERN TENNESSEE
RHEA COUNTY IN EASTERN TENNESSEE
* UNTIL 730 PM EDT(630 PM CDT)
* AT 556 PM CDT(656 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS FROM PALIO TO 8 MILES EAST
OF DECATUR...OR FROM 8 MILES NORTH OF DUNLAP TO 7 MILES NORTHWEST
OF ATHENS...MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PEAKLAND AROUND 715 PM EDT
PIKEVILLE AROUND 620 PM CDT
SPRING CITY AROUND 725 PM EDT
GRANDVIEW AROUND 730 PM EDT
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
SEEK A STURDY SHELTER IMMEDIATELY!
$$
LAT...LON 3582 8479 3577 8525 3564 8534 3558 8542
3551 8541 3544 8534 3538 8522 3547 8517
3547 8512 3543 8510 3544 8505 3539 8503
3531 8492 3565 8462What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:50 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 30, 1:50 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT SUN JUL 30 2000 DESPITE LINGERING CLOUDINESS CAPES WERE REACHING 1000 TO 2000 J/KG MOST AREAS...AND ALREADY HAD 4 STORMS PULSE BRIEFLY TO SEVERE LEVELS. SCATTERED COVERAGE ALREADY ACROSS ERN 2/3RDS OF FORECAST AREA...WITH BEST UPPER LEVEL SUPPORT YET TO ARRIVE! MESO-ETA SEEMS ONCE AGAIN TO HAVE GOOD HANDLE ON SITUATION. WATER VAPOR SATELLITE PICS INDICATE A SHORTWAVE/VORT LOBE LIFTING NE INTO W TN...WITH LATEST MESO-ETA AND RUC MODELS MOVING THIS FEATURE EAST INTO MIDDLE TN BY 31/03Z. GOOD UPPER LEVEL DIVERGENCE OVER OUR AREA FROM LATE EVENING ON...WHILE SOUTHERLY LOW LEVEL FLOW CONTS TO PROVIDE MOISTURE CONVERGENCE...ESPECIALLY TO UPSLOPE REGIONS. THUS...I WILL GO SLIGHTLY ABOVE MOS POPS ON THE ORDER OF 60-80%... AND ALSO MENTION RAIN MAY BE HEAVY AT TIMES. STORMS ARE MOVING A BIT FASTER TODAY DUE TO STRONGER WINDS ALOFT. MAY TOSS IN SOME MENTION OF SEVERE...BUT WILL WATCH RADAR TRENDS. LATER PERIODS...THREAT OF CONVECTION LOOKS HIGH INTO AT LEAST EARLY MONDAY. UPPER LEVEL TROF WEAKENS AND WE SEEM TO GET MUCH LESS UPPER LEVEL SUPPORT FROM MON NIGHT INTO TUE. BEST MOISTURE SHIFTS A LITTLE EAST AND EXPECT BEST LOW LVL CONVERGENCE FOR 3RD/4TH PERIODS IN MTN ZONES. THUS...WENT A LITTLE HIGHER ON POPS FOR MTN ZONES. OTHERWISE...CHA WAS COOLER THAN TRI TODAY DUE TO CLOUDINESS. SLIGHTLY COOLER FAN MAXES MAY BE A BETTER CHOICE GIVEN CONSIDERABLE CLOUDS...COMPROMISED FOR NOW. MOS MINS QUITE CLOSE AND ACCEPTED. PRELIMINARY TEMPS/POPS BELOW ARE FOR COORDINATION PURPOSES: CHA TB 070/085 069/084 070 10854 TYS TB 069/084 068/084 068 10864 TRI TT 066/083 065/081 064 10664 OQT TB 068/084 068/084 068 10864 .MRX... NC...NONE. TN...NONE. VA...NONE. TG
In the hours before
Local storm report, Jul 30, 2:10 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT SUN JUL 30 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0120 PM 1 W VONORE TN WIND DAMAGE
07/30/00 MONROE REPORTED BY DISPATCH
TREES DOWN ON POWER
LINES.
0200 PM 2 NE ALCOA TN WIND DAMAGE
07/30/00 BLOUNT REPORTED BY ALCOA ELECTRIC
TREES DOWN ON POWER
LINES.Local storm report, Jul 30, 5:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
644 PM EDT SUN JUL 30 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
550 PM CHATTANOOGA TN WIND DAMAGE
07/30/00 HAMILTON REPORTED BY DISPATCH
LARGE BRANCHES BLOWN OFF
TREES WHICH DOWNED
POWER/PHONE LINES.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:02 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 43 min |
| Jul 29, 7:49 PM CDT | Severe Thunderstorm Warning | MRX | Union | 41 min |
| Jul 29, 8:12 PM CDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 48 min |
| Jul 29, 8:20 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne | 40 min |
| Jul 29, 8:21 PM CDT | Severe Thunderstorm Warning | MRX | Hamblen | 39 min |
| Jul 29, 8:45 PM CDT | Severe Thunderstorm Warning | MRX | Hancock | 45 min |
| Jul 30, 12:05 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 25 min |
| Jul 30, 12:27 PM CDT | Severe Thunderstorm Warning | MRX | Sevier | 33 min |
| Jul 30, 12:44 PM CDT | Severe Thunderstorm Warning | MRX | Blount | 46 min |
| Jul 30, 12:46 PM CDT | Severe Thunderstorm Warning | MRX | Jefferson | 29 min |
| Jul 30, 4:24 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 51 min |
| Jul 30, 5:35 PM CDT | Severe Thunderstorm Warning | MRX | McMinn | 40 min |
| Jul 30, 6:33 PM CDT | Severe Thunderstorm Warning | MRX | Rhea | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.